[Malignant neuroleptic syndrome and polyserositis associated to clozapine use: report of one case]
Related Experiment Video
Updated: Aug 14, 2026

Handwriting Analysis Indicates Spontaneous Dyskinesias in Neuroleptic Naïve Adolescents at High Risk for Psychosis
Published on: November 21, 2013
Gonzalo Eymin1, Max Andresen, Jaime Godoy
1Departamento de Medicina Interna, Hospital Clínico de la Pontificia Universidad Católica de Chile. eyminlago@yahoo.com
Abstract:
Malignant neuroleptic syndrome is a complication of antipsychotic medication use. Clozapine use is also associated with polyserositis and eosinophilia. We report a 17 years old female treated with clozapine, valproic acid, lithium carbonate and lorazepam that consulted in the emergency room for confusion, lethargy, catatonia, rigidity, myalgya and fever. Complete blood count showed eosinophilia. An abdominal CAT scan showed ascites and pleural effusion. Clozapine was discontinued and bromocriptine was started. One week after admission, the patient remained febrile and liver enzymes were elevated. Valproic acid was discontinued. Inflammatory parameters stated to subside and the patient was discharged afebrile days after admission.
Related Concept Videos
Psychosis: Goals of Pharmacotherapy
Antipsychotic Drugs: Therapeutic Uses and Side Effects
Despite these side effects, antipsychotics are used therapeutically for various purposes, including managing schizophrenia, preventing nausea and vomiting, curbing...
Psychosis and Antipsychotic Drugs: Overview
Drug Therapy
Antianxiety Medications
Antipsychotic Drugs: Typical and Atypical Agents
Cryptococcal Meningitis